Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivir sustiva to atripla
May 9, 2010

I have been on combivir and sustiva for 6yrs.Cd4 654 and vl 78.I switched to Atripla 7days ago so far no problems.Do you think my vl of 78 is ok for the switch or should I have been ud for this to be a safe change.My vl for the past few years has been about 60 -80 sometimes ud.I was on azt since 1989,3tc was added in 1996 and ustiva in 2004.Since switching I have a bad case of buyers remorse.I hope I have not made a mistake!And certainly hope I am not going to experience drug failure!Thank you

Response from Dr. McGowan

Thanks for your post.

It is true that most switches are made when the viral load is fully supppressed. Your history of adding meds on one at a time is also unusual in that you have maintain a fairly low viral load for several years. If the level of virus in you blood tends to run low you may have success with combos that normally would not suppress a person with higher viral loads. Certainly the Atripla should work at least as well as the combivir and sustiva since 2 of the 3 medicines in Atripla are essentially the same as in your old combo and the third (tenofovir) usually works well in people with AZT resistant virus (AZT is also part of combivir). If the switch does not fully suppress teh virus you still have other options (protease inhibitors, integrase inhibitors and probably intelence).

Best, Joe



Previous
take two meds at once
Next
severe leg pain poss damage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement